Alert archive / Wisconsin / Tornado Warnings in 2025
Tornado Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Apr 28, 2025, 8:05 PM CDT for Clark County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2025, 8:05 PM CDT (01:05 UTC)
- Expired
- Apr 28, 2025, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Clark County, WI
The radar
The La Crosse radar (KARX), 118 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 8:23 PM CDT | TSTM WND GST 60 | 5 W Withee, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 7:34 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 468 m²/s²
- 0-3 km storm-relative helicity
- 694 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
493
WFUS53 KARX 290105
TORARX
WIC019-290145-
/O.NEW.KARX.TO.W.0001.250429T0105Z-250429T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
805 PM CDT Mon Apr 28 2025
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Northwestern Clark County in central Wisconsin...
* Until 845 PM CDT.
* At 804 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Augusta, or 20 miles southeast of Eau Claire,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation. This storm has a history of
producing tornadoes in Eau Claire County.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Greenwood around 840 PM CDT.
Other locations impacted by this tornadic thunderstorm include Hog
Corners, Mead Lake, Highway 73 And 98, Sterling Avenue And Starks
Road, Tioga, Seven Sister Mounds, and The Blue Swamp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4500 9061 4467 9059 4460 9092 4489 9092
TIME...MOT...LOC 0104Z 246DEG 38KT 4467 9114
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Skow4 follow-up statements
247
WWUS53 KARX 290111
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
811 PM CDT Mon Apr 28 2025
WIC019-290145-
/O.CON.KARX.TO.W.0001.000000T0000Z-250429T0145Z/
Clark WI-
811 PM CDT Mon Apr 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN CLARK COUNTY...
At 811 PM CDT, tornado producing storms were located along a line
extending from 7 miles south of Boyd to Fairchild, moving east at 50
mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These tornadic storms will be near...
Greenwood around 830 PM CDT.
Other locations impacted by these tornadic storms include Hog
Corners, Mead Lake, Highway 73 And 98, Sterling Avenue And Starks
Road, Tioga, Seven Sister Mounds, and The Blue Swamp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4500 9061 4467 9059 4460 9092 4489 9092
TIME...MOT...LOC 0111Z 255DEG 42KT 4485 9103 4460 9098
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Skow376
WWUS53 KARX 290128
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
828 PM CDT Mon Apr 28 2025
WIC019-290145-
/O.CON.KARX.TO.W.0001.000000T0000Z-250429T0145Z/
Clark WI-
828 PM CDT Mon Apr 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN CLARK COUNTY...
At 828 PM CDT, tornado producing storms were located along a line
extending from near Thorp to 9 miles northwest of Neillsville, moving
east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These tornadic storms will be near...
Greenwood around 835 PM CDT.
Other locations impacted by these tornadic storms include Hog
Corners, Mead Lake, Highway 73 And 98, Sterling Avenue And Starks
Road, Tioga, Seven Sister Mounds, and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4467 9059 4462 9083 4489 9085 4495 9061
TIME...MOT...LOC 0128Z 251DEG 40KT 4490 9078 4465 9073
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
Skow976
WWUS53 KARX 290135
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
835 PM CDT Mon Apr 28 2025
WIC019-290145-
/O.CON.KARX.TO.W.0001.000000T0000Z-250429T0145Z/
Clark WI-
835 PM CDT Mon Apr 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL
CLARK COUNTY...
At 834 PM CDT, severe thunderstorms capable of producing tornadoes
were located along a line extending from near Thorp to 7 miles
southwest of Greenwood, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Greenwood around 840 PM CDT.
Other locations impacted by these tornadic storms include Hog
Corners, Highway 73 And 98, and Sterling Avenue And Starks Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This line of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4467 9059 4465 9070 4491 9076 4495 9061
TIME...MOT...LOC 0134Z 246DEG 38KT 4491 9071 4467 9066
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Skow957 WWUS53 KARX 290143 SVSARX Severe Weather Statement National Weather Service La Crosse WI 843 PM CDT Mon Apr 28 2025 WIC019-290152- /O.EXP.KARX.TO.W.0001.000000T0000Z-250429T0145Z/ Clark WI- 843 PM CDT Mon Apr 28 2025 ...THE TORNADO WARNING FOR CENTRAL CLARK COUNTY WILL EXPIRE AT 845 PM CDT... The storms which prompted the warning have moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 200 AM CDT for central Wisconsin. Remember, a Tornado Warning still remains in effect for eastern Clark County until 9:00pm. && LAT...LON 4467 9059 4465 9070 4491 9076 4495 9061 TIME...MOT...LOC 0142Z 246DEG 38KT 4494 9061 4470 9056 $$ Skow
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:58 PM CDT, 1 hour 7 minutes earlier. Its key messages:
- Late this afternoon/this evening, severe weather threat remains over the area with timing to be mainly 6 PM to midnight. Storms will move over the area and would be in a very favorable environment for rapid development. These storms would have the potential to produce strong (EF2+) tornadoes and hail in excess of 2 inches in diameter. Severe weather threat will be across the whole area, however the higher threat will be over southeast Minnesota and western Wisconsin.
- Another round of showers and a few storms Wednesday afternoon into Thursday. QPF amounts expected to be less than a half of an inch.
- Warming trend this weekend. High temperatures warming into the 70s possibly near 80 in a few locations by early next week.
Area forecast discussion, Apr 28, 6:58 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 658 PM CDT Mon Apr 28 2025 .KEY MESSAGES... - Late this afternoon/this evening, severe weather threat remains over the area with timing to be mainly 6 PM to midnight. Storms will move over the area and would be in a very favorable environment for rapid development. These storms would have the potential to produce strong (EF2+) tornadoes and hail in excess of 2 inches in diameter. Severe weather threat will be across the whole area, however the higher threat will be over southeast Minnesota and western Wisconsin. - Another round of showers and a few storms Wednesday afternoon into Thursday. QPF amounts expected to be less than a half of an inch. - Warming trend this weekend. High temperatures warming into the 70s possibly near 80 in a few locations by early next week. && .DISCUSSION... Issued at 241 PM CDT Mon Apr 28 2025 Late This Afternoon through Tonight The atmosphere continues to evolve rapidly across the region ahead of a stacked low pressure area over the ND/SD border at 18Z. Surface dewpoints are surging northward and northeast into the area with 60F+ now into central MN trailing southeast to the Miss river and into SW WI. GOES visible imagery clearly shows the slightly capped warm sector ahead of a dry line and wind shift over SW MN. Clearing and warming extended east about 3 counties to just west of Interstate 35 at 1830Z with SPC mesoa indicating MLCAPE around 2500J/Kg. This favorable sector of instability will continue to progress east across southern MN today, arriving by early evening. The wind shear for tornadoes is more favorable slightly further east of the storms in the cloud/capped region /300-400 ms/s2 0-1km SRH/ in the southerly and slight southeast surface wind flow. Just ahead of the storms in SW MN, the winds veer to SSW lowering the SRH to much more modest and less tornadic values. Some veering in the low-level wind flow is expected to occur over southeast MN and northeast IA when these storms move in within the 6-9 pm window with still a perky ~250 m2/s2 0-1km SRH expected. At some point near our forecast area, the discrete supercells are still expected to congeal moving the threat from strong /EF2+ tornado possible/ to a QLCS tornado threat as the evening progresses. With ample deep shear and the forcing, large hail is a threat with the supercells before transitioning to an increasing line/wind threat. The area further east of the incoming supercells/line, mainly WI, is the lower confidence area with near-surface temperatures warming in the clearing in central WI. Through about 4 pm, elevated modest MUCAPE of 1k J/Kg will promote isolated severe hail reports. After that time, depending on the differential heating boundary in SW/Central WI intensity, could support surface-based storms and the richer low-level helicity environment to produce a tornado. We will be watching closely for this as the afternoon wears on. With confluent flow noticed in the observations and storm growth occurring entering this zone, seems we are realizing our round 1 messaging threat in western WI. Tuesday through Thursday Surface ridge builds into the region Tuesday. Subsidence underneath surface ridge should allow skies to clear and winds to diminish Tuesday afternoon across the forecast area. Upper level closed low weakens and tracks slowly into the Southern Plains Wednesday into Thursday. Impulses eject out of the upper level closed low into the central Plains/Upper Mississippi River Valley. There is enough forcing/moisture convergence with each impulse and will spread showers into the forecast area. Instability is limited and confined to the southern parts of the forecast area where a few storms could develop Wednesday night into Thursday. Thursday night through Monday Main forecast concerns are on and off small chances of showers through the forecast period. Upper level pattern goes from upper level trough over the Upper Great Lakes region early in the period then southwesterly flow aloft develops over the central United States over the weekend. As upper level trough tracks east into the northeast United States small chance of showers are possible Friday. Shortwave ridge builds into the Upper Mississippi River Valley Saturday and mainly dry weather can be expected. A weak piece of energy embedded in the southwesterly flow aloft will move into the Upper Midwest/Upper Mississippi River Valley Sunday into Monday. Weak moisture transport/convergence and weak lift associated with the piece energy will produce small chance of showers both days. Temperatures will be on a warming trend for the weekend...as southerly flow aloft advect warmer temperatures into the forecast area. High temperatures will be in the middle 50s to lower 60s Friday and warm into the 70s by Sunday into Monday. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 645 PM CDT Mon Apr 28 2025 A line of storms to the west of Rochester with additional showers over parts of western Wisconsin at the start of the TAF period. The storms will continue to move northeast, but push east through the evening hours. The hail and higher wind reports have been sporadic, so for now did include some stronger gusts and will add hail and stronger gusts if needed. Did mention low level wind shear at KLSE early this evening. VFR ceilings with MVFR/IFR ceilings with the thunderstorms. Conditions will improve to VFR for a few hours, however MVFR ceilings are forecast to return with the wind shift to the northwest. Northwest winds decrease Tuesday afternoon with winds decreasing to 10 to 15kt. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...Baumgardt/DTJ AVIATION...Zapotocny
Hazardous weather outlook, Apr 28, 11:57 AM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1157 AM CDT Mon Apr 28 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1157 AM CDT Mon Apr 28 2025 This Hazardous Weather Outlook is for parts of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Storms may develop over northeast Iowa, western and central Wisconsin later this afternoon between 4 pm and 8 pm. This is later than previous forecasts. There is a narrow window in which these storms could produce a tornado and hail of 1 to 2 inches in diameter. Confidence is highest for severe storms late this afternoon and tonight, especially over southeast Minnesota, northeast Iowa, and into west-central Wisconsin. These storms are expected to develop near or just west of the Interstate 35 corridor and move east. Large hail, damaging winds, and tornadoes are all possible. Highest threat window currently lies between 6 pm and midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be a chance of storms mainly south of Interstate 90 from Wednesday night through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely needed this afternoon and evening, especially in southern Minnesota, parts of northeast Iowa, and into western Wisconsin. .EMERGENCY MANAGEMENT COORDINATION... A webinar is scheduled for noon today. db
In the hours before
Local storm report, Apr 28, 7:01 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
701 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Hail 3 N Zumbro Falls 44.33N 92.43W
04/28/2025 M0.70 Inch Wabasha MN Trained Spotter
&&Local storm report, Apr 28, 7:03 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
703 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM Hail Kasson 44.03N 92.75W
04/28/2025 E1.00 Inch Dodge MN Trained Spotter
Relayed via Emergency Manager.
&&
KBLocal storm report, Apr 28, 7:23 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
723 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail 4 SE Douglas 44.07N 92.51W
04/28/2025 E0.70 Inch Olmsted MN Trained Spotter
&&
APFLocal storm report, Apr 28, 7:25 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
725 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Hail 3 NW Rochester 44.05N 92.52W
04/28/2025 E0.75 Inch Olmsted MN Trained Spotter
&&
APFLocal storm report, Apr 28, 7:26 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
726 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM Hail 3 ESE Douglas 44.09N 92.53W
04/28/2025 E0.75 Inch Olmsted MN Emergency Mngr
&&
KBLocal storm report, Apr 28, 8:02 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
802 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM Hail Austin 43.67N 92.97W
04/28/2025 M0.25 Inch Mower MN Trained Spotter
&&
CZThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:18 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 25 min |
| Apr 28, 8:03 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 57 min |
| Apr 28, 8:26 PM CDT | Tornado Warning | ARX | Clark | 34 min |
Nearby
Tornado Warnings in Wisconsin, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.